Alert archive / Wyoming / Winter Storm Watches in 2019
Winter Storm Watch 21, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm watch at Dec 11, 2019, 2:45 AM MST for Albany County, Carbon County, Wyoming. It took effect at Dec 11, 2019, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 11, 2019, 2:45 AM MST (09:45 UTC)
- In effect from
- Dec 11, 2019, 5:00 PM MST
- Expired
- Dec 11, 2019, 3:14 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1747 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
529 WWUS45 KCYS 110945 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 245 AM MST Wed Dec 11 2019 ...HEAVY SNOW AND BLOWING SNOW LIKELY OVER THE SIERRA MADRE AND SNOWY RANGES STARTING TONIGHT... WYZ112-114-120000- /O.NEW.KCYS.WS.A.0021.191212T0000Z-191213T1800Z/ Sierra Madre Range-Snowy Range- Including the cities of Centennial and Albany 245 AM MST Wed Dec 11 2019 ...WINTER STORM WATCH IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY MORNING... * WHAT...Heavy snow possible. Total snow accumulations of 10 to 15 inches possible. Winds could gust as high as 75 mph. * WHERE...Sierra Madre and Snowy Ranges. * WHEN...From this afternoon through Friday morning. * IMPACTS...Travel could be very difficult to impossible. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact any commuters. Very strong winds could cause extensive tree damage. Those out for recreation purposes may become disorientated and lost due to these conditions. * ADDITIONAL DETAILS...Additional rounds of snow likely after watch period into Saturday and Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ WM
1 follow-up statement
451 WWUS45 KCYS 112214 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 314 PM MST Wed Dec 11 2019 ...Heavy Snow and Blowing Snow Expected Over the Snowy and Sierra Madre Ranges Tonight Into Friday... WYZ112-114-121200- /O.UPG.KCYS.WS.A.0021.191212T0000Z-191213T1800Z/ /O.NEW.KCYS.WS.W.0021.191212T0100Z-191213T1900Z/ Sierra Madre Range-Snowy Range- Including the cities of Centennial and Albany 314 PM MST Wed Dec 11 2019 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON MST FRIDAY... * WHAT...Snow, heavy at times, expected. Total snow accumulations of 12 to 22 inches, with higher amounts near the peaks. Winds gusting as high as 60 mph. * WHERE...Snowy and Sierra Madre Ranges. * WHEN...From 6 PM this evening to noon Friday. * IMPACTS...Travel could be very difficult to impossible. Areas of blowing snow will significantly reduce visibility. The hazardous conditions will likely impact the morning or evening commute. Very strong winds could cause extensive tree damage. Those out for recreation purposes may become disoriented and lost due to these conditions. * ADDITIONAL DETAILS...Additional rounds of snow are likely Saturday and Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Rubin
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm watch went out at Dec 10, 10:24 PM MST, 4 hours 21 minutes earlier.
Area forecast discussion, Dec 10, 10:24 PM MST, 4 hours 21 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1024 PM MST Tue Dec 10 2019 .SHORT TERM...(This evening through Thursday night) Issued at 248 PM MST Tue Dec 10 2019 Tonight...The flow aloft backs from north northwest, to northwest by morning. Winds this afternoon have reached 60 mph at Cooper Cove in the North Snowy Range Foothills, thus we have upgraded to a High Wind Warning there, as well as for the Bordeaux area for now through Wednesday afternoon. 850 mb Craig to Casper height gradients increase overnight. Will likely let the High Wind Watch for the Southern Laramie Range and foothills expire, as strong winds look less favorable there based on gradients. Wednesday...The next fast moving shortwave trough aloft moves across Wyoming in the afternoon, spreading increasing cloudiness, as well as a chance of snow in the afternoon, for Carbon County. Wednesday night...Winds will likely increase once again in the wake of the shortwave trough aloft passage, especially for our wind prone locations. Some orographic snow showers possible over our Snowy and Sierra Madre Ranges, otherwise dry. Thursday...Strong and moist northwest flow aloft will continue the orographic snow showers for our Snowy and Sierra Madre Ranges, with dry conditions elsewhere. Progged low and mid level gradients suggest a windy day for most locations, along with cooler temperatures with 700 mb temperatures near -4 Celsius. .LONG TERM...(Friday through Tuesday) Issued at 248 PM MST Tue Dec 10 2019 Friday...Windy and a bit cooler with strong northwest flow aloft and 700 mb temperatures only near -9 Celsius. Due to the moist flow aloft, we should see isolated to scattered snow showers, most numerous over and near our Snowy and Sierra Madre Ranges. Saturday...Somewhat cooler, with most of the snow shower coverage moving into Colorado, though still a chance for orographic snow showers over the Snowy and Sierra Madre Ranges. Northwest flow aloft continues. Sunday...Even cooler as a trough aloft deepens over Wyoming, helping colder air to spill southward. With enough low and mid level moisture and cyclonic flow aloft, we expect scattered snow showers south of a Rawlins to Scottsbluff line. Monday...Continued cold with northwest flow aloft and a broad trough over the northern Rockies and Northern Plains states, with 700 mb temperatures only near -16 Celsius. Drier with a decrease in low and mid level moisture. Tuesday...Will see a slow warming trend as the flow aloft becomes zonal, and surface lee troughing helps develop warming west winds, with 700 mb temperatures near -5 Celsius. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1022 PM MST Tue Dec 10 2019 ..Update 0600z... High clouds have developed but ceilings remain VFR. The forecast remains on track. Models do show some MVFR and IFR conditions develop late in the period near Rawlins as a pacific storm system moves in from the west. Most of the area will remain VFR ...Prev Discussion... Good flying conditions are expected for many terminals through the area this afternoon and evening. High pressure settling in over the mountain west should keep most of the weather quite through the period. Some light icing and lower CIGS may develop tonight but conditions will remain VFR. ...Hazards: Mountain obscuration and some light icing may develop. ...Major Weather Systems in Vicinity: None ...Weather Trends:VFR remaining VFR through much of the period. && .FIRE WEATHER... Issued at 248 PM MST Tue Dec 10 2019 No concerns based on expected winds and humidities. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...High Wind Warning until 5 PM MST Wednesday for WYZ106-110. NE...None. && SHORT TERM...RUBIN LONG TERM...RUBIN AVIATION...AL FIRE WEATHER...RUBIN
Hazardous weather outlook, Dec 10, 2:53 PM MST, 11 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 253 PM MST Tue Dec 10 2019 NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>115-118- 119-111945- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin-East Platte County- Goshen County-Central Carbon County-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-Central Laramie County-East Laramie County- 253 PM MST Tue Dec 10 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. WYZ106-110-116-117-111945- Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- 253 PM MST Tue Dec 10 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT A High Wind Warning is in effect through Wednesday afternoon for the North Snowy Range Foothills, and for the Central Laramie Range and Southwest Platte County. Expect west winds of 30 to 40 mph with gusts to 60 mph. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. Rubin
In the hours before
Local storm report, Dec 10, 11:41 PM MST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1141 PM MST TUE DEC 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 PM NON-TSTM WND GST 7 ESE ARLINGTON 41.55N 106.09W
12/10/2019 M60 MPH CARBON WY DEPT OF HIGHWAYS
WYDOT MESONET STATION WY24 - I-80 COOPER COVE.
&&
MBROTHERThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 3:14 PM MST | Winter Storm Warning | CYS | Albany, Carbon | 3 days |
Nearby
Winter Storm Watches in Wyoming, 2019Every winter storm watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.